Equivalent initial conditions for compatibility between analytical and computational solutions of convection in porous media

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

The derivation of a set of compatibility conditions for the equivalence between a weak non-linear analytical solution and any computational or numerical solution is presented. Both direct and inverse transformations are derived and shown to apply well for arbitrary initial conditions, provided that a validity condition of the asymptotic expansion associated with the weak non-linear solution is not violated. The results presented by using these compatibility conditions for a comparison between computational and analytical transitional values of a scaled Rayleigh number, that represents the point of transition from steady-to-chaotic solutions, show very good agreement within the validity domain of the asymptotic expansion.

Original languageEnglish (US)
Pages (from-to)197-208
Number of pages12
JournalInternational Journal of Non-Linear Mechanics
Volume36
Issue number2
DOIs
StatePublished - Mar 2001
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Mechanical Engineering
  • Statistical and Nonlinear Physics

Cite this